MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SV CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 3F; PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC SV CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 3F; PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebn2376 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Per sales rep, the facility reported that the picc perforated below the securement hub and began to leak.No other information available.No patient harm was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leaking picc is confirmed, but the cause of the event remains unknown.The device returned was one 3 fr single lumen powerpicc sv.Visual observation found signs of use such as residue within and compression marks on the extension leg, and catheter waviness.There was a small amount of fading on the securement hub printing.The catheter tubing was severely kinked between the 5- and 6-cm depth marks.The source of the kink is unknown, but it may have been created after use.The 0- to 17-cm depth marks were present on the catheter, just distal of which the catheter terminated.A large transverse hole in the catheter was found just distal to the securement hub.The hole appeared to confine itself to the right side of the catheter (orientation with powerpicc lettering up and distal end facing away).The break took in approximately half of the circumference of the catheter.No degradation of the catheter was obvious.Functional testing found a leak in the catheter during flushing at the hole just distal to the hub.The catheter was patent to infusion.During attempted aspiration, air was aspirated and very little water.Microscopic evaluation found the hole to be neither recessed within nor set away from the hub, and the break surface appeared granular with signs of peeling, suggestive of a tearing failure mode.The surface was relatively planar in the center, but more irregular at the sides, where material whitening was apparent.When sectioned down the axis, some peeling away of the catheter from the hub was noted.No internal damage was noted around the hole within the lumen except for a longitudinal slit suspected to be due to cutting during evaluation; it appeared to stop at the hole in the catheter.It is apparent that stress resulted in the expansion of the hole, if not the initiation thereof, and possibly also the peeling away between the catheter and hub.The small amount of printing wear may be an indicator of exposure to solvent used on the skin.The initial cause of the hole is unknown, but possible contributing factors include degradation and repeated movement.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.The following ifu statements may be helpful: ¿when using alcohol or alcohol containing antiseptics with polyurethane piccs, care should be taken to avoid prolonged or excessive contact.Solutions should be allowed to completely dry before applying an occlusive dressing.Chlorhexidine gluconate and/or povidone iodine are the suggested antiseptics to use.Alcohol should not be used to lock, soak or declot polyurethane piccs because alcohol is known to degrade polyurethane catheters over time with repeated and prolonged exposure.Acetone and polyethylene glycol containing ointments should not be used with polyurethane catheters, as these may cause failure of the device.¿ ¿do not wipe the catheter with acetone based solutions or polyethylene glycol containing ointments.These can damage the polyurethane material if used over time.¿ ii.To avert device damage and/or patient injury during placement: do not allow accidental device contact with sharp instruments.Mechanical damage may occur.Use only smooth edged, atraumatic clamps or forceps.Do not perforate, tear, or fracture the catheter when using a guidewire.Do not use the catheter if there is any evidence of mechanical damage or leaking.Do not bend catheter at sharp angles during implantation.This can compromise catheter patency.Do not occlude or cut catheter when using sutures to secure catheter.Do not suture around the catheter as sutures may damage the catheter or compromise catheter patency.Do not cut stylet.¿ ¿13.Securing the powerpicc* sv catheter.The statlock* catheter stabilization device is included in powerpicc* sv catheter kits.Please refer to instructions for use on the proper use and removal.The statlock* catheter stabilization device should be monitored daily and replaced at least every seven days.Caution: to minimize the risk of catheter breakage and embolization, the catheter must be secured in place.¿ ¿the statlock* catheter stabilization device procedure: single lumen.Secure catheter with statlock* catheter stabilization device.Cover site and statlock* catheter stabilization device with transparent dressing.Place anchor tape sticky side up, under hub.Wedge tape between hub and wings.Chevron anchor tape on top of transparent dressing.¿ ¿tape strip securement procedure: single lumen.Place 1st anchor tape over wings or bifurcation.Cover site and 1st anchor tape with transparent dressing up to hub, but not over hub.Place 2nd anchor tape sticky side up under hub and close to transparent dressing.Wedge tape between hub and wings.Anchor only one hub of dual lumen catheter.Chevron 2nd anchor tape on top of transparent dressing and place 3rd anchor tape over hub.¿ a lot history review (lhr) of rebn2376 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The facility reported that the picc perforated below the securement hub and began to leak.No other information available.No patient harm was reported.

Brand Name
POWERPICC SV CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 3F
Common Device Name
PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6541943
Report Number3006260740-2017-00549
Device Sequence Number10916523
Product Code LJS
UDI-Device Identifier00801741035531
UDI-Public(01)00801741035531(17)180731(10)REBN2376
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model NumberN/A
Device Catalogue Number9173108D
Device Lot NumberREBN2376
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2017
Event Location Hospital
Initial Date Received by Manufacturer 04/19/2017
Supplement Date Received by Manufacturer08/04/2017
Initial Report FDA Received Date05/03/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age8 MO